What You Should Know About Ambien Withdrawal

Touted as one of the number one medications for the treatment of insomnia, Ambien certainly does its job well. But for those who become addicted to it, Ambien withdrawal can be an issue not to be taken lightly.

In fact, because of the withdrawal symptoms, it’s not recommended that you go cold turkey but to gradually ween yourself off of the sleep inducing drug. This is especially important if you’ve been taking the medication daily for a long period of time.

Even if you have only been taking this sleeping medication for a few weeks, Ambien withdrawal is still possible and it is important to be on the lookout for the symptoms of withdrawal and recognize them as such. Notable symptoms include: Sweating; Nausea; Fatigue; Insomnia; Cramps in the Stomach; Increased Irritability; Unsettled Feelings; Panic Attacks; Shakes and Tremors; Seizure or Unexplained Attacks

There is no way for the doctor you see to know ahead of time if you will be one of the few who will suffer Ambien withdrawal. In fact, most people do not suffer any lasting side effects from stopping the medication. If any of the above symptoms do happen to you, be aware that it is most likely due to the drug and and not some other cause.

If you find yourself suffering from any of the above symptoms after you have stopped consuming Ambien, know that these withdrawal symptoms should not last for very long. They typically are very mild and require no treatment at all. In most cases, they fade and dissipate over a short period of time.

There are those do suffer more extreme versions of the above symptoms and they are urged to seek help from their doctors. In cases like this, often times the doctor will put the patient back on their original dosage of Ambien and then slowly start the withdrawal process to keep the ambien withdrawal from going into effect.

The bottom line when ceasing your Ambien is to watch your body and know how it normally reacts. This makes you aware of any changes that can be attributed to stopping your medication. If your body just doesn’t seem right, it probably isn’t, but will be soon.